Vol. 282, No. 1, 2016

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Extending smooth cyclic group actions on the Poincaré homology sphere

Nima Anvari

Vol. 282 (2016), No. 1, 9–25

Let X0 denote a compact, simply connected, smooth 4-manifold with boundary the Poincaré homology 3-sphere Σ(2,3,5) and with even negative definite E8 intersection form. We obtain constraints on the rotation data if a free p-action on Σ(2,3,5) extends to a smooth, homologically trivial action on X0 with isolated fixed points, for any odd prime p 7. The approach is to study the equivariant Yang–Mills instanton-one moduli space for cylindrical-end 4-manifolds. As an application we show that a smooth, homologically trivial 7-action on #8S2 × S2 with isolated fixed points does not equivariantly split along a free action on Σ(2,3,5).

Yang Mills moduli spaces, gauge theory, group actions, Poincaré homology sphere
Mathematical Subject Classification 2010
Primary: 57S17, 58D19
Secondary: 70S15
Received: 19 March 2014
Revised: 5 November 2015
Accepted: 6 November 2015
Published: 24 February 2016
Nima Anvari
University of Miami
1365 Memorial Drive
Coral Gables, FL 33146
United States